Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 7, 2016, 6:55 PM MDT for Doña Ana County, Otero County, Sierra County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2016, 6:55 PM MDT (00:55 UTC)
- Expired
- Jun 7, 2016, 7:28 PM MDT
- In force
- 33 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Doña Ana County, NM, Otero County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 25 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1163 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 4072 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817
WUUS54 KEPZ 080055
SVREPZ
NMC013-035-051-080145-
/O.NEW.KEPZ.SV.W.0022.160608T0055Z-160608T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
655 PM MDT TUE JUN 7 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
NORTHEASTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
NORTHEASTERN SIERRA COUNTY IN NORTH CENTRAL NEW MEXICO...
* UNTIL 745 PM MDT
* AT 653 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHWEST OF THREE RIVERS...OR 21 MILES SOUTHWEST OF CARRIZOZO...
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOW
VISIBILITY IN BLOWING DUST...HAZARDOUS DRIVING CONDITIONS!
* LOCATIONS IMPACTED INCLUDE...
TULAROSA...
MESCALERO...
ELK SILVER...
THREE RIVERS...
SIXTEEN SPRINGS...
BENT...
APACHE SUMMIT...
SILVER LAKE...
BURRO FLATS...
LAKE MESCALERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3339 10637 3339 10573 3330 10572 3330 10549
3299 10550 3301 10655 3348 10659 3348 10638
TIME...MOT...LOC 0053Z 240DEG 49KT 3345 10617
HAIL...<.75IN
WIND...60MPH
$$
NOVLAN2 follow-up statements
815
WUUS54 KEPZ 080059 CCA
SVREPZ
NMC013-035-051-080145-
/O.COR.KEPZ.SV.W.0022.160608T0055Z-160608T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
659 PM MDT TUE JUN 7 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
NORTHEASTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
NORTHEASTERN SIERRA COUNTY IN NORTH CENTRAL NEW MEXICO...
* UNTIL 745 PM MDT
* AT 655 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHWEST OF THREE RIVERS...OR 20 MILES SOUTHWEST OF CARRIZOZO...
MOVING NORTHEAST AT 5 TO 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOW
VISIBILITY IN BLOWING DUST CAUSING HAZARDOUS DRIVING
CONDITIONS. CAUTION ADVISED
* LOCATIONS IMPACTED INCLUDE...
TULAROSA...
MESCALERO...
ELK SILVER...
THREE RIVERS...
SIXTEEN SPRINGS...
BENT...
APACHE SUMMIT...
SILVER LAKE...
BURRO FLATS...
LAKE MESCALERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3339 10637 3339 10573 3330 10572 3330 10549
3299 10550 3301 10655 3348 10659 3348 10638
TIME...MOT...LOC 0053Z 240DEG 49KT 3345 10617
HAIL...<.75IN
WIND...60MPH
$$
NOVLAN415
WWUS54 KEPZ 080128
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
728 PM MDT TUE JUN 7 2016
NMC013-035-051-080138-
/O.CAN.KEPZ.SV.W.0022.000000T0000Z-160608T0145Z/
OTERO NM-DONA ANA NM-SIERRA NM-
728 PM MDT TUE JUN 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OTERO...
NORTHEASTERN DONA ANA AND NORTHEASTERN SIERRA COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3339 10637 3339 10573 3330 10572 3330 10549
3299 10550 3301 10655 3348 10659 3348 10638
TIME...MOT...LOC 0123Z 240DEG 49KT 3369 10567
$$
NOVLANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:29 PM MDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 7, 2:29 PM MDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 229 PM MDT TUE JUN 7 2016 .SYNOPSIS... A few showers and storms will develop the next few afternoons as we remain warmer than usual and recycle limited moisture. Best storm chances will continue to be near area mountains through Thursday. Friday and into the weekend will see better rain chances area wide as moisture increases and an upper level storm system approaches from the west. Temps will also drop back closer to normal by the weekend. && .DISCUSSION... Afternoon visible satellite images reveal cumulus buildups again mainly over higher terrain. As has been the case the past few days, isolated storm development will drift off the mountains and over lowland locations as new buildups form along outflow from dissipating storms thru the early evening hours. This should be the trend the next few afternoons as a western ridge continues to exert its influence on the region allowing for much warmer than normal temps. While low level moisture will try and get scoured out during the daytime hours, it will manage to flush back in during the overnights. Normally a ridge like this would do a sufficient job of suppressing most of the convective development. However, there is a weak upper shortwave trapped under the ridge that will be slowly tracking east and southeast across the central and southern Rockies through Thursday. This will provide just enough instability along with the afternoon heat and terrain effects to keep isolated activity around for the next couple of days. By Friday and into the weekend the ridge will be repositioning itself to the east in response to troughing along the west coast. This will set up a more southerly flow pattern allowing for better moisture return to the area. As a result better coverage of showers and storms will take shape Friday thru the upcoming weekend. At the same time we should see temps dropping back closer to seasonal norms across the region. By early next week the models bring the west coast trough through and establish a drier westerly flow pattern for much of the area. && .AVIATION...Valid 08/00Z-09/00Z. P6SM FEW120-150 SCT-BKN200-250 through period. Isolated -TSRA BKN060-080, mainly over mountains until 03Z. After 18Z, isolated lowland and scattered -TSRA BKN060-080 expected. Winds south to southwest around 10KTS and becoming more westerly after 15Z. && .FIRE WEATHER... Another fairly quiet afternoon and evening expected today with most thunderstorm activity over area mountains, some of these storms could be dry. Similar conditions expected Wednesday but may have a little greater coverage over area mountains. Again, some storms may be dry. An upper ridge will be building over the plains late this week with a more southerly upper level flow setting up bringing a return of moisture to the region. Best thunderstorm coverage looks to be Friday into Saturday but other days will see thunderstorms as well. Relative humidities will be slowly on the increase over the coming days with lower to mid teens tomorrow but rising into the 20s by Saturday. Winds will not be a major concern except near thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... El Paso 72 99 75 101 / 10 10 10 0 Sierra Blanca 67 95 71 96 / 20 30 30 10 Las Cruces 68 96 69 99 / 0 0 10 0 Alamogordo 69 96 70 98 / 10 10 0 20 Cloudcroft 48 73 52 76 / 20 30 10 50 Truth or Consequences 68 95 69 95 / 0 0 0 30 Silver City 65 90 64 89 / 0 20 10 30 Deming 69 97 70 98 / 0 10 10 10 Lordsburg 67 97 67 97 / 0 10 10 20 West El Paso Metro 74 99 76 100 / 10 10 20 0 Dell City 60 96 63 98 / 10 20 10 0 Fort Hancock 71 98 74 101 / 10 20 20 10 Loma Linda 64 91 67 93 / 20 20 20 0 Fabens 69 98 73 100 / 20 20 20 0 Santa Teresa 70 98 72 99 / 10 10 20 0 White Sands HQ 71 96 73 98 / 20 0 20 20 Jornada Range 65 97 64 98 / 10 0 10 20 Hatch 66 99 66 99 / 0 0 10 20 Columbus 71 96 73 97 / 20 10 10 0 Orogrande 67 95 71 98 / 20 0 10 0 Mayhill 53 81 56 83 / 20 40 10 50 Mescalero 53 85 55 86 / 20 20 10 40 Timberon 48 80 49 82 / 20 30 20 40 Winston 58 87 56 86 / 0 20 10 50 Hillsboro 67 95 64 93 / 0 20 20 40 Spaceport 66 96 64 97 / 10 0 0 20 Lake Roberts 54 93 53 92 / 0 20 10 40 Hurley 61 92 62 91 / 0 20 10 20 Cliff 58 96 58 97 / 0 20 0 30 Mule Creek 52 95 52 94 / 0 10 0 40 Faywood 61 93 62 93 / 0 20 10 40 Animas 66 97 64 97 / 0 20 10 10 Hachita 66 97 66 97 / 0 20 10 10 Antelope Wells 65 95 63 96 / 20 50 30 20 Cloverdale 61 89 61 90 / 0 40 30 20 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 27-Laney/26-Grzywacz
Hazardous weather outlook, Jun 7, 11:07 AM MDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1107 AM MDT TUE JUN 7 2016 NMZ401>417-TXZ418>424-081715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1107 AM MDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP OVER THE HIGHER TERRAIN OF THE SACRAMENTO MOUNTAINS AND GILA REGION DURING THE EARLY AFTERNOON HOURS. THESE STORMS WILL TEND TO DRIFT SOUTH AND EAST OVER NEARBY LOWLANDS DURING THE AFTERNOON AND EARLY EVENING HOURS. BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION WINDS COULD GUST TO BETWEEN 45 AND 50 MPH WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON SHOWERS AND STORMS WILL AGAIN TRY TO DEVELOP OVER THE HIGHER TERRAIN THE NEXT COUPLE OF AFTERNOONS AS LIMITED MOISTURE GETS RECYCLED. STORM COVERAGE WILL BE A BIT LESS FOR WEDNESDAY AND THURSDAY AFTERNOON. FOR FRIDAY THROUGH THE WEEKEND BETTER STORM CHANCES WILL DEVELOP AREA WIDE AS DEEPER MOISTURE RETURNS AND A STORM SYSTEM ALOFT APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 7, 4:56 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
456 PM MDT TUE JUN 7 2016
NMZ412>417-TXZ420-421-072345-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
SOUTHERN TULAROSA BASIN NM-CENTRAL TULAROSA BASIN NM-OTERO MESA NM-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-SALT BASIN TX-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-
456 PM MDT TUE JUN 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OTERO...EAST CENTRAL
DONA ANA...NORTHEASTERN EL PASO AND NORTHWESTERN HUDSPETH COUNTIES
UNTIL 545 PM MDT...
AT 454 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORMS
ON RADAR 13 MILES SOUTHWEST OF TIMBERON...MOVING EAST NORTHEAST AT 5-
10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TIMBERON...
MCGREGOR RANGE BASE...
OROGRANDE...
SACRAMENTO...
PINON...
WEED...
WHITE SANDS MAIN POST...
OTERO MESA...
CORNUDAS MOUNTAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3173 10583 3240 10652 3291 10536 3285 10535
3252 10535 3252 10524 3209 10511
TIME...MOT...LOC 2254Z 238DEG 48KT 3251 10588
NOVLANSpecial weather statement, Jun 7, 6:30 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
630 PM MDT TUE JUN 7 2016
NMZ409-410-412>417-TXZ419>424-080115-
SIERRA COUNTY LAKES NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
CENTRAL TULAROSA BASIN NM-SOUTHERN TULAROSA BASIN NM-OTERO MESA NM-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
NORTHERN DONA ANA COUNTY NM-SALT BASIN TX-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY TX-
SOUTHERN HUDSPETH HIGHLANDS TX-EASTERN/CENTRAL EL PASO COUNTY TX-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-
630 PM MDT TUE JUN 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR OTERO...NORTHEASTERN DONA ANA...
NORTHEASTERN SIERRA...NORTHEASTERN EL PASO AND NORTHERN HUDSPETH
COUNTIES UNTIL 715 PM MDT...
AT 628 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORMS
ON RADAR MOVING EAST NORTHEAST AROUND 5-10 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS. WINDS MAY CAUSE AREAS OF RAPID LOW VISIBILITY IN BLOWING
DUST POSING AN IMMEDIATE HAZARD TO DRIVERS. CAUTION ADVISED.
LOCATIONS IMPACTED INCLUDE...
ALAMOGORDO...
TULAROSA...
CLOUDCROFT...
TIMBERON...
OROGRANDE...
MESCALERO...
CORNUDAS...
WHITE SANDS NATIONAL MONUMENT...
MCGREGOR RANGE BASE...
DELL CITY...
PINON...
HOLLOMAN AFB...
BENT...
SUNSPOT...
SILVER LAKE...
BURRO FLATS...
BOLES ACRES...
SACRAMENTO...
WEED...
LOMA LINDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3339 10637 3339 10582 3258 10535 3252 10535
3252 10532 3181 10492 3172 10491 3112 10564
3348 10700 3348 10638
TIME...MOT...LOC 0028Z 239DEG 49KT 3262 10609
NOVLANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:00 PM MDT | Areal Flood Advisory | EPZ | Otero | 60 min |
| Jun 7, 6:30 PM MDT | Special Weather Statement | EPZ | Otero | 45 min |
| Jun 8, 2:38 PM MDT | Special Weather Statement | EPZ | 37 min | |
| Jun 8, 2:58 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 62 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.